Alert archive / Colorado / Special Weather Statements in 2016
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Aug 6, 2016, 6:48 PM MDT for Kiowa County, Colorado. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2016, 6:48 PM MDT (00:48 UTC)
- Expired
- Aug 6, 2016, 7:30 PM MDT
- In force
- 42 min
- Issued by
- NWS Pueblo, CO
County Kiowa County, CO
The radar
The Goodland radar (KGLD), 111 km from the middle of the area, began a volume at 00:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 0.8 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 2038 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
425 WWUS85 KPUB 070048 SPSPUB SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 648 PM MDT SAT AUG 6 2016 COZ096-070130- EASTERN KIOWA COUNTY CO- 648 PM MDT SAT AUG 6 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KIOWA COUNTY UNTIL 730 PM MDT... AT 648 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHWEST OF SHERIDAN LAKE...OR 16 MILES SOUTH OF CHEYENNE WELLS...MOVING EAST AT 35 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SHERIDAN LAKE...BRANDON...CHIVINGTON AND TOWNER. LAT...LON 3843 10253 3861 10264 3862 10205 3847 10204 TIME...MOT...LOC 0048Z 272DEG 29KT 3858 10237 $$ EP
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Aug 6, 3:30 PM MDT, 3 hours 18 minutes earlier.
Area forecast discussion, Aug 6, 3:30 PM MDT, 3 hours 18 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 330 PM MDT SAT AUG 6 2016 .SHORT TERM...(This evening through Sunday) Issued at 240 PM MDT Sat Aug 6 2016 ...Potential for locally heavy rainfall continues... Current water vapor imagery and upper air analysis continues to indicate south central and southeast Colorado within the monsoonal moisture plume, with 12Z NCEP charts indicating PWATS ranging from 1 to 1.5 inches (around 160 percent of normal) across the region this morning. Water vapor imagery is also indicating one embedded wave lifting out across northeast Colorado with another disturbance moving across the southeastern mountains at this time. Regional radars indicating isolated to scattered showers and storms with the best coverage across the Pikes Peak region and the Southern Sangre de Cristo mountains and Raton Mesa region at this time. Tonight...Thunderstorm coverage and intensity remains the biggest concern and question across the area, though latest models (save HRRR which continues to bring another round of storms across the Pikes Peak region later this evening) are starting to come into better agreement of storms across the eastern mountains and immediate adjacent plains continuing to spread east north east through the late afternoon and out across the far southeast plains and western Kansas overnight. SPC mesoanalysis indicating 500 to 1000 J/KG of CAPE over and near the higher terrain with 1500 to 3000 J/KG of CAPE across the eastern plains. Shear across the the plains remains marginal for severe storm development, though can not rule out a few stronger storms producing hail and gusty winds up to 50 mph across the plains this evening. Flash flooding potential across the eastern half of district will remain high through the evening and will keep current flash flood watch intact through midnight, though could be cancelled early, especially for areas along the CONTDVD. Tomorrow...West southwest flow aloft continues across the region with the bulk of monsoonal moisture plume shifting east across far eastern Colorado and western Kansas. With that said, and no evident disturbance to aid in convective development, should see less coverage of storms across the area. There, however, will be enough moisture to work with strong solar heating, to support isolated to scattered showers and storms over and near the higher terrain through the afternoon. Storms will have the potential for locally heavy rainfall once again, though should not be as widespread and will not issue a flash flood watch for tomorrow. However, localized flash flooding will still be possible, especially if a stronger storm moves across area burn scars or areas which have received abundant rainfall over the past few days. .LONG TERM...(Sunday night through Saturday) Issued at 240 PM MDT Sat Aug 6 2016 Flow aloft gradually transitions to southwesterly which brings some drier air into the area...and decreases precipitable waters some. However...precipitable waters are still running from around normal out west to above normal across the plains for Sunday and Monday. Thus...the threat for heavy rainfall doesn't really go away...but likely will become more isolated in coverage...especially as we progress into Tuesday. Given the more isolated nature to this potential for Sunday evening...will hold off any issuing any new flash flood watches. However, those in and near burn scars and urban areas should remain alert to this potential over the next few days. Given the saturated conditions across some of the interior mountain locations...there will be a continued localized risk for flash flooding there as well. As for the plains...where the the surface boundary lays up and where low level jet intensifies and overruns the front will dictate where the thunderstorms will maintain into the overnight hours and where heaviest rain will fall. Models differ in how far south the front pushes Sunday evening...with Nam12 laying it up across the TX panhandle and NE NM by 03z Mon...while GFS is farther north...closer to the southern CO border. Hunch is the farther south solution will win out...but suspect there will be another thunderstorm cluster or two that develops over the Palmer Divide and Raton Ridge which will move eastward Sunday evening. High CAPE/low shear suggests more of a marginal severe threat across the plains Sunday evening. Sfc boundary is progged to shift northward for Monday and sets up along/north of the Arkansas river. Still decent CAPE to the north of the boundary...but weak shear...so threat for stronger storms should decrease...but still looks like a potential for heavy rain. Signals appear weaker in terms of MCS development Monday night...so thunderstorms this day may be more diurnally driven for SE CO. Surface dew points start to drop back into the upper 30s and lower 40s by Tuesday across the mountains and adjacent plains. This day looks like the more typical scattered showers and thunderstorms over the mountains with more isolated activity drifting eastward across the southeast plains. Monsoon moisture starts to increase for Wednesday and Thursday as resurgence of moisture picked up out ahead of Earl starts to work northward within the monsoon plume. Suspect Wednesday and Thursday will be transitional days...with a gradual increase in thunderstorm coverage over the mountains. Threat for locally heavy rain will escalate again across the mountains. Upper trof passing off to the north will send a front down through southeast Colorado Thursday night. This will increase low level moisture for the plains again for Friday and Saturday and increase the potential for thunderstorms for the southeast mountains and plains. Meanwhile...ridging out west will shift the upper flow out of the northwest towards the weekend which suggests some drier air will work into western portions of the area as monsoon plume shunts off to the southeast. -KT && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 240 PM MDT Sat Aug 6 2016 Mainly VFR conditions expected at COS, PUB and ALS over the next 24 hours, with brief MVFR/IFR conditions in showers and storms possible through the afternoon and evening hours as storms over the higher terrain spread east across the adjacent plains. Storms will have the potential to produce heavy rainfall and localized flash flooding. Best chances of storms affecting the terminals will be at COS and PUB. Storms could spread east across the eastern plains through the late evening, and could spread low clouds back across the eastern mts, though not enough confidence in low cloud development to include in COS or PUB tafs at this time. More afternoon storms expected across the higher terrain tomorrow, with a few possible storms spreading east across the terminals once again. && .PUB Watches/Warnings/Advisories... Flash Flood Watch until midnight MDT tonight for COZ058>068- 072>085-087-088. && SHORT TERM...MW LONG TERM...KT AVIATION...MW
Hazardous weather outlook, Aug 6, 11:43 AM MDT, 7 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1143 AM MDT SAT AUG 6 2016 COZ058>089-093>099-071745- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FT- WET MOUNTAINS BETWEEN 6300 AND 10000FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1143 AM MDT SAT AUG 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAIN WILL BE POSSIBLE ACROSS ALL OF SOUTH CENTRAL AND SOUTHEAST COLORADO TODAY. STORMS WILL DEVELOP OVER AND NEAR THE HIGHER TERRAIN THROUGH THE LATE MORNING AND SPREAD EAST ACROSS THE AREA THROUGH THE AFTERNOON AND EVENING. FLASH FLOODING WILL REMAIN POSSIBLE THIS AFTERNOON THROUGH THE EVENING HOURS. AREAS SEEING THE BEST CHANCES OF FLASH FLOODING WILL BE OVER AND NEAR AREA BURN SCARS...URBAN AREAS...AND AREAS WHICH HAVE RECEIVED HEAVY RAIN OVER THE LAST COUPLE OF DAYS. ONE OR TWO OF THE STORMS...ESPECIALLY ACROSS THE EASTERN PLAINS...COULD BECOME STRONG TO MARGINALLY SEVERE...AND PRODUCE WIND GUSTS 50 TO 60 MPH ALONG WITH HAIL TO NEAR THE SIZE OF QUARTERS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED SUNDAY AND MONDAY. HEAVY RAINFALL IS EXPECTED BOTH DAYS. FLASH FLOODING IS POSSIBLE OVER BURN SCARS AND LOCATIONS THAT HAVE SEEN HEAVY RAINFALL ON PRIOR DAYS. A FEW STRONG THUNDERSTORMS ARE POSSIBLE OVER THE EASTERN PLAINS, WITH LIGHTNING, GUSTY OUTFLOW WINDS AND SMALL HAIL. DRIER CONDITIONS ARE EXPECTED TO MOVE INTO COLORADO TUESDAY THROUGH FRIDAY. GENERALLY DIURNALLY DRIVEN SHOWERS AND THUNDERSTORMS ARE FORECAST FOR THE MOUNTAINS EACH DAY, WITH MOVEMENT INTO THE INTERSTATE 25 CORRIDOR DURING THE EVENING HOURS BEFORE DISSIPATING AFTER SUNSET. LOCALLY HEAVY RAINFALL, GUSTY OUTFLOW WINDS AND LIGHTNING WILL BE THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE ACROSS ALL OF SOUTH CENTRAL AND SOUTHEAST COLORADO THIS AFTERNOON AND TONIGHT. 23/23
In the hours before
Special weather statement, Aug 6, 4:50 PM MDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 450 PM MDT SAT AUG 6 2016 COZ099-062330- SPRINGFIELD VICINITY/BACA COUNTY CO- 450 PM MDT SAT AUG 6 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BACA COUNTY UNTIL 530 PM MDT... AT 449 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES NORTHWEST OF PRITCHETT...OR 20 MILES NORTHWEST OF SPRINGFIELD... MOVING EAST AT 10 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN BACA COUNTY. LAT...LON 3743 10303 3761 10305 3763 10273 3741 10269 TIME...MOT...LOC 2249Z 263DEG 8KT 3753 10296 EP
Special weather statement, Aug 6, 5:06 PM MDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 506 PM MDT SAT AUG 6 2016 COZ095-096-070030- EASTERN KIOWA COUNTY CO-WESTERN KIOWA COUNTY CO- 506 PM MDT SAT AUG 6 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL KIOWA COUNTY UNTIL 630 PM MDT... AT 505 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTH OF HASWELL TO 10 MILES EAST OF BLUE LAKE. MOVEMENT WAS EAST AT 25 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... EADS...HASWELL...NEEOSHE RESERVOIR...SWEETWATER RESERVOIR...QUEENS RESERVOIR AND NEEGRONDA RESERVOIR. LAT...LON 3828 10316 3861 10317 3861 10256 3828 10256 TIME...MOT...LOC 2305Z 262DEG 24KT 3861 10309 3830 10307 EP
Special weather statement, Aug 6, 5:20 PM MDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 520 PM MDT SAT AUG 6 2016 COZ069-072-073-077-078-070000- WET MOUNTAIN VALLEY BELOW 8500 FT CO- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT CO- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT CO- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT CO- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT CO- 520 PM MDT SAT AUG 6 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SAGUACHE...SOUTH CENTRAL FREMONT AND NORTHWESTERN CUSTER COUNTIES UNTIL 600 PM MDT... AT 517 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES EAST OF VILLA GROVE...OR 52 MILES NORTH OF ALAMOSA...MOVING NORTHEAST AT 15 MPH. THIS STORM WILL MOVE OVER SOUTHERN PORTIONS OF THE HAYDEN PASS AND DUCKETT BURN SCARS. WINDS IN EXCESS OF 40 MPH AND BRIEF MODERATE RAINFALL WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN SAGUACHE...SOUTH CENTRAL FREMONT AND NORTHWESTERN CUSTER COUNTIES. LAT...LON 3817 10587 3827 10592 3838 10571 3821 10559 TIME...MOT...LOC 2317Z 245DEG 11KT 3823 10582 MW
Special weather statement, Aug 6, 5:26 PM MDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 526 PM MDT SAT AUG 6 2016 COZ099-070015- SPRINGFIELD VICINITY/BACA COUNTY CO- 526 PM MDT SAT AUG 6 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BACA COUNTY UNTIL 615 PM MDT... AT 526 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PRITCHETT...OR 10 MILES WEST OF SPRINGFIELD...MOVING EAST AT 25 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SPRINGFIELD...PRITCHETT AND VILAS. LAT...LON 3728 10292 3753 10288 3754 10230 3724 10233 TIME...MOT...LOC 2326Z 274DEG 23KT 3744 10280 EP
Special weather statement, Aug 6, 6:36 PM MDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 636 PM MDT SAT AUG 6 2016 COZ099-070115- SPRINGFIELD VICINITY/BACA COUNTY CO- 636 PM MDT SAT AUG 6 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BACA COUNTY UNTIL 715 PM MDT... AT 636 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WALSH...OR 10 MILES WEST OF THE SAUNDERS ELEVATOR...MOVING EAST AT 20 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WALSH AND STONINGTON. LAT...LON 3728 10236 3760 10223 3758 10204 3727 10204 TIME...MOT...LOC 0036Z 261DEG 16KT 3743 10223 EP
Special weather statement, Aug 6, 6:48 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 648 PM MDT SAT AUG 6 2016 COZ096-070130- EASTERN KIOWA COUNTY CO- 648 PM MDT SAT AUG 6 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KIOWA COUNTY UNTIL 730 PM MDT... AT 648 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHWEST OF SHERIDAN LAKE...OR 16 MILES SOUTH OF CHEYENNE WELLS...MOVING EAST AT 35 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SHERIDAN LAKE...BRANDON...CHIVINGTON AND TOWNER. LAT...LON 3843 10253 3861 10264 3862 10205 3847 10204 TIME...MOT...LOC 0048Z 272DEG 29KT 3858 10237 EP
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 6:36 PM MDT | Special Weather Statement | PUB | Baca | 39 min |
| Aug 6, 7:04 PM MDT | Special Weather Statement | PUB | Baca | 41 min |
| Aug 6, 8:01 PM MDT | Special Weather Statement | PUB | Baca | 44 min |
| Aug 7, 2:15 PM MDT | Special Weather Statement | PUB | Huerfano | 45 min |
| Aug 7, 2:20 PM MDT | Areal Flood Advisory | PUB | Huerfano, Pueblo | 3 hr |
| Aug 7, 2:49 PM MDT | Special Weather Statement | PUB | El Paso | 26 min |
| Aug 7, 3:43 PM MDT | Special Weather Statement | PUB | Teller | 32 min |
| Aug 7, 4:03 PM MDT | Special Weather Statement | PUB | Las Animas | 42 min |
| Aug 7, 4:24 PM MDT | Special Weather Statement | PUB | Teller | 81 min |
| Aug 7, 4:46 PM MDT | Special Weather Statement | PUB | Baca | 89 min |
| Aug 7, 5:58 PM MDT | Special Weather Statement | PUB | Saguache | 92 min |
Nearby
Special Weather Statements in Colorado, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.